Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 98, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 19, 2007, 3:40 PM EDT for Manatee County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2007, 3:40 PM EDT (19:40 UTC)
- Expired
- Jul 19, 2007, 4:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Counties, with a storm outline in the text
County Manatee County, FL
The radar
The Tampa radar (KTBW), 26 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.7 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1746 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 1:13 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 19, 1:13 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 113 PM EDT THU JUL 19 2007 .SHORT TERM (TONIGHT - SAT)...TROF OVER THE EASTERN GREAT LAKES ATTM WILL DEEPEN SOUTHWARD AND ACROSS THE SE STATES BY FRIDAY NIGHT. DESPITE THIS TROF...SFC RIDGE AXIS WILL REMAIN ACROSS OR JUST SOUTH OF OUR CWA THROUGH FRIDAY NIGHT. AS SUCH...EXPECT LITTLE CHANGE WITH SCATTERED AFTERNOON AND EVENING TSTMS THROUGH FRIDAY WITH BEST COVERAGE TAMPA BAY SOUTHWARD. ON SATURDAY...LATEST RUNS NOW CONTINUE TO DEEPEN THE TROUGH TOWARD THE PENINSULA...SO WILL INCREASE AFTERNOON AND EVENING POPS TO 50 PCNT ON SATURDAY ACROSS INTERIOR SECTIONS OF THE NORTHERN HALF OF OUR CWA. HIGHS THROUGH THE PERIOD 90-95 AND LOWS IN THE MID 70S. && .LONG TERM (SAT NIGHT-THU)...MID/UPPER LEVEL TROUGH SYSTEM OVER THE EASTERN HALF OF THE U.S. SLOWLY MOVES NORTHEAST AND INTO THE NORTHERN ATLANTIC THROUGH THE LONG TERM PERIOD. MEANWHILE WEAK MID LEVEL AND SURFACE HIGH PRESSURE WILL BUILD OVER THE SOUTHEASTERN STATES AND FLORIDA ON MONDAY AND THROUGH THE REST OF NEXT WEEK. THIS ATMOSPHERIC SETUP WILL AGAIN ALLOW FOR AFTERNOON SEA BREEZE CIRCULATIONS TO DEVELOP AND GENERATE AFTERNOON SHOWERS AND THUNDERSTORMS OVER THE AREA. CLIMO 40/50 POPS REMAIN IN THE FORECAST EACH AFTERNOON...AND 30 PERCENT IN THE EVENINGS. EXPECT TEMPERATURES TO REMAIN AROUND NORMALS WITH AFTERNOON HIGHS IN THE LOWER TO MID 90S...AND MORNING LOWS IN THE MID 70S. && .AVIATION...PERIODS OF MVFR/IFR ARE POSSIBLE THROUGH THE REST OF THE AFTERNOON AT ALL TAF SITES AS SEA BREEZE CIRCULATIONS WILL HELP IN INITIATING AND MAINTAINING THUNDERSTORMS OVER THE AREA. VFR CONDITIONS WILL THEN PREVAIL THROUGH THE REST OF THE EVENING AND OVERNIGHT. && .MARINE...WITH RIDGE AXIS OVER OR JUST SOUTH OF THE WATERS... FAVORABLE WINDS AND SEAS THROUGH THE PERIOD. MAIN MARINE CONCERN WILL BE ISOLD-SCATTERED EVENING AND EARLY MORNING TSTM ACTIVITY. && .FIRE WEATHER...NO HIGHLIGHTS. && .PRELIMINARY POINT TEMPS/POPS... TPA 79 93 80 92 / 20 40 20 40 FMY 76 94 78 93 / 30 40 20 40 GIF 77 95 78 94 / 20 40 20 50 SRQ 76 92 78 91 / 20 30 20 40 BKV 74 93 75 92 / 20 30 20 50 SPG 81 91 81 90 / 20 40 20 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE...NP LONG TERM/AVIATION/FIRE...AR
Hazardous weather outlook, Jul 19, 5:28 AM EDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 528 AM EDT THU JUL 19 2007 FLZ039-042-043-048>052-055>057-060>062-065-192130- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 528 AM EDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A SURFACE RIDGE AXIS OVER THE CENTRAL FLORIDA PENINSULA WILL COMBINE WITH THE WARM...MOIST AND UNSTABLE ATMOSPHERE OVER THE AREA TO CREATE SCATTERED MAINLY AFTERNOON THUNDERSTORMS TODAY. THE WEST COAST SEA BREEZE WILL DEVELOP WITH ISOLATED STORMS FORMING NEAR THE WEST COAST EARLY THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE IN THE MID TO LATE AFTERNOON GENERALLY FROM AROUND THE TAMPA BAY AREA SOUTHWARD...AS OUTFLOW BOUNDARIES AND THE EAST AND WEST COAST SEA BREEZES MERGE LATE THIS AFTERNOON INTO THE EVENING. OVER THE COASTAL WATERS...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REMAIN ISOLATED EXCEPT IN THE SOUTHERN NEAR SHORE WATERS LATE THIS AFTERNOON AND EVENING AS STORMS MOVE BACK TOWARDS THE COAST. THUNDERSTORMS THAT DEVELOP TODAY WILL CONTAIN HEAVY DOWNPOURS... GUSTY WINDS AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. A FEW OF THE STORMS COULD BECOME STRONG AND CONTAIN SMALL HAIL THIS AFTERNOON AND EVENING. IF A THUNDERSTORM APPROACHES YOUR LOCATION...MOVE INDOORS IMMEDIATELY. REMEMBER... IF YOU CAN HEAR THE THUNDER THEN YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...THUNDERSTORM IMPACT... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. DAVIS
In the hours before
Local storm report, Jul 19, 3:17 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
317 PM EDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL CARROLLWOOD 28.05N 82.49W
07/19/2007 E0.25 INCH HILLSBOROUGH FL PUBLIC
RADAR VIL WAS 50-55.
&&
NOAHThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 9:19 PM EDT | Special Marine Warning | TBW | 56 min | |
| Jul 19, 5:03 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 42 min |
| Jul 19, 5:31 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.